Advair HFA Nurse Practicioner, Eye Drops for Glaucoma, Sledge Hammer, Asthma Medication, Uncontrolled Asthma
I have been taking Advair 500/50 for about two years ( I am now 60 years old,) to help control my allergy related asthma (that only presented itself when I had to take steroid eye drops for glaucoma.) While I had the hoarseness, dry mouth and occasional mouth sores, they seemed livable compared to uncontrolled asthma. ... more »
I have been taking Advair 500/50 for about two years ( I am now 60 years old,) to help control my allergy related asthma (that only presented itself when I had to take steroid eye drops for glaucoma.) While I had the hoarseness, dry mouth and occasional mouth sores, they seemed livable compared to uncontrolled asthma.
One morning about a month ago, when I was taking my normal AM puff, I suddenly felt as though a giant sledge hammer banged down on my head - pounding me into the floor - almost losing consciousness. Then, I experienced pounding, racing heart that felt as though it might jump out of my chest. I turned white and gray - my family and I thought I was having a heart attack.
I was terrified to take another puff - thinking it might be my last. Two days went by, when, I decided to experiment by taking a very light puff, barely taking any into my lungs. (I had been further scared by warning about suddenly going off steroids.) My doctor was out of the country and no one wanted the liability of advising me.
One hesitant puff of Advair caused the exact same pounding - heart jumping and racing reaction. I decided right then that I did not need further evidence to "pound into my head" that Advair was now toxic for me.
The odd thing is that my doctor seems to discount my experience by saying I am the only person this has ever happened to (implying there must be something wrong with me!) When I asked about the dangers and appropriate process for suddenly stopping steroids, she pooh-poohed my concern saying there are no side effects from inhalers with steroids. (Several nurses recently told me that was not necessarily true. Who knows what to believe!)
I have stopped Spiriva and Advair and have scheduled an appointment with a doctor and nurse practitioner who use diet, exercise and nutritional supplements to help treat asthma. A friend has gone to them for several years and is now off all asthma medication, has lost about 50 pounds, has improved health and looks 10 years younger! I can only hope this works for me!
I am also writing Advair manufacturer with my experience;copies to FDA. I can only wonder if there are others as 'rare' as me? If so, let it be known. thanks